MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915184
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device investigation is pending, and the results will be submitted in a follow-up report.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that on ((b)(6)2020, a clip was found broken during lateral prostatic ligament ligation.It involved one piece.Another clip was used.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one broken clip from (b)(4) unit of 544240 hemolok l clips (b)(4)/cart (b)(4)/box for investigation.The broken clip was visually examined with and without magnification.Visual examination revealed that the clip was broken at the hook leg near the hook bosses.The sample appeared used as there was biological material on the cartridge.The root cause for the broken leg could not be determined.There are no indications that the leg broke due to a manufacturing issue.It is possible that the leg broke due to improper loading or by using damaged/misaligned appliers, but this could not be confirmed due to the limited complaint information provided.The appliers were not returned for investigation.A dimensional inspection was not required as a part of this complaint investigation and a functional inspection could not be performed due to the damage to the returned clip.The device history review for the product hemolok l clips (b)(4)/cart (b)(4)/box lot# 73e2200559 investigation did not show issues related to complaint.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper function.A corrective action is not required at this time as the root cause could not be determined.Teleflex will continue to monitor and trend on complaints of this nature.The reported complaint of broken/detached parts - clip - leg was confirmed based upon the sample received.A clip was returned broken at the hook leg near the hook bosses.It is unknown how the returned clips were handled during use and the appliers were not returned for investigation.Therefore, based upon the damage observed and the information provided, the root cause could not be determined.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that on 11 nov 2020, a clip was found broken during lateral prostatic ligament ligation.It involved one piece.Another clip was used.

Brand Name
HEMOLOK L CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15915908
Report Number3003898360-2022-00751
Device Sequence Number14569762
Product Code FZP
UDI-Device Identifier44026704695933
UDI-Public24026704695939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915184
Device Catalogue Number544240
Device Lot Number73E2200559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown